Post finasteride syndrome my story

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (pakistan)?

How did you find this forum (Google search)

What is your current age, height, weight? Age:26years, height: 5’9", weight 64 kg

What specific drug did you use (finasteride)?

What dose did you take ( 1 mg/day, )?

What condition was being treated with the drug? Alopecia

For how long did you take the drug (45 days)?

How old were you, and WHEN (date) did you start the drug? I was 26 years and i started the drug on 1st june 2021

How old were you when you quit, and WHEN (date) did you quit? I was 26 years and i quit the drug on 12 july 2021

How did you quit (cold turkey)?

How long into your usage did you notice the onset of side effects? 2 weeks

What side effects did you experience that have yet to resolve since discontinuation? Loss of libido, erectile dysfunction, pleasureless orgasm, reduced ejaculatory volume, difficulty achieving orgasm, watery semen, rubbery penis and reduced genital sensation

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[+ ] Loss of Libido / Sex Drive
[ +] Erectile Dysfunction
[+ ] Complete Impotence
[+ ] Loss of Morning Erections
[+ ] Loss of Spontaneous Erections
[+ ] Loss of Nocturnal Erections
[ +] Watery Ejaculate
[ +] Reduced Ejaculate
[+ ] Inability or Difficulty to Ejaculate / Orgasm
[Dont know ] Reduced Sperm Count / Motility

Mental
[- ] Emotional Blunting / Emotionally Flat
[- ] Difficulty Focusing / Concentrating
[- ] Confusion
[- ] Memory Loss / Forgetfulness
[ -] Stumbling over Words / Losing Train of Thought
[- ] Slurring of Speech
[ +] Lack of Motivation / Feeling Passive / Complacency
[+ ] Extreme Anxiety / Panic Attacks
[ +] Severe Depression / Melancholy
[ +] Suicidal Thoughts

Physical
[ +] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[- ] Penis curvature / rotation on axis
[- ] Testicular Pain
[ -] Testicular Shrinkage / Loss of Fullness
[+ ] Genital numbness / sensitivity decrease
[ -] Weight Gain
[ -] Gynecomastia (male breasts)
[ -] Muscle Wastage
[ -] Muscle Weakness
[ -] Joint Pain
[- ] Dry / Dark Circles under eyes

Misc
[ -] Prostate pain
[- ] Persistent Fatigue / Exhaustion
[ -] Stomach Pains / Digestion Problems
[- ] Constipation / “Poo Pellets”
[- ] Vision - Acuity Decrease / Blurriness
[- ] Tinnitus (ringing or high pitched sound in ears)
[- ] Hearing loss
[- ] Increased hair loss
[- ] Frequent urination
[- ] Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Buproprion, tadalafil, ginkgo biloba, ginseng, tribulus, zinc, fenugreek seed extract, asphaltum, sulbutiamine, L-arginine, vitamin D, horny goat weed extract.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Hi everyone. Hope u ll be coping with this syndrome somehow just like i am. Everybody is sharing their story of finasteride so i thought i should also speak up. I am 6 months post finasteride.

I took finasteride 1 mg for 45 days. During the treatment i felt some mild symptoms e.g i couldnt maintain erections and also my libido was slightly decreased. Then one day i decided to quit the drug because i didnt like these symtoms. After cessation of the drug i didnt felt any improvement at all. My friend whose also taking finasteride and he is lucky he disnt get pfs. He told me that it takes 4 months for the symptoms to go away completely. But when i reached 4 months nothing improved. In fact i noticed additional symtoms and the previous symptoms also got worse. I had no libido. I couldnt get erections from my imaginations and thoughts. I would only get erections when i touched or rubbed it and that would be weaker erections which i couldnt maintain. My penile sensitivity disappeared. My semen volume decreased and became watery. Also my penis became narrow and it became RUBBERY. I have very very weak morning erections. The wet dreams dont come at all. Its like living in a nightmare. I feel like i completely became asexual and its really depressing. Then i did my blood workup. Serum estradiol 41 pg/ml. Serum total testosterone 1009 ng/ml. Serum DHT 914 pg/ml. Serum prooactin is a bit high i.e 21.3 ng/ml. Serum SHBG is normal. Serum LH FSH TSH are all normal. Also my 25 OH vit d levels were very low i.e 9.9 ng/ ml. My penile doppler ultrasound was normal. Every doctor had me labelled as a psychological problem which is even more depressing but its not their fault as they dont have any idea of what pfs is. I am currently on bupropion, tadalafil, sulbutiamine, L- arginine, and recently started tribulus terrestris, horny goat weed extract, ginkgo biloba and ginseng, vit d and zinc , ashwaganda and fenugreek seed extracts and asphaltum. But i see no improvement. I want to take your opinion guys. I am really desperate and will try anything on myself. Please tell me something. Thank you.

Self-reporting template - ONLY USE FOR FUTURE POSTS TO REPORT ANY TRIALS OF TREATMENTS, NOT YOUR INITIAL MEMBER STORY

  1. name of the therapy/substance:
    • Dosage:
    • How often you took it:
  2. Status
    • Still using [ ]
    • Stopped with no lasting change to initial symptoms [ ]
    • Stopped with persistent change to symptoms [ ]
  3. Duration of use: Days [ ] Months [ ] Years [ ]
  4. Response when you started:
    • Greatly improved [ ]
    • Slightly improved [ ]
    • Stayed the same [ ]
    • Slightly worsened [ ]
    • Greatly worsened [ ]
  5. Current response (if you’re still using the therapy/substance) OR Response in the time before you stopped the treatment
    • Greatly improved [ ]
    • Slightly improved [ ]
    • Stayed the same [ ]
    • Slightly worsened [ ]
    • Greatly worsened [ ]
  6. Lasting changes to initial symptoms after cessation (if you have stopped for more than 3 weeks)
    • Greatly improved [ ]
    • Slightly improved [ ]
    • Stayed the same [ ]
    • Slightly worsened [ ]
    • Greatly worsened [ ]

Hey guyz. I am suffering from PFS. But i wanted to tell u that before taking finasteride, there was a time when i was suffering from depression and my doctor prescribed escitalopram. Escitalopram caused sexual dysfunction but when i stopped the drug i went back to normal…then after several months i took finasteride. So do you guys think there might be some kind of relationship between me taking an SSRI and then finasteride and then developing PFS ??

Hi, I’m only new here too and I hope to be gone ASAP but meanwhile it’s super important to remain hopeful and as calm as can be.

I think all those things you’ve been trying have seemed to be successful for some users but at the moment it seems as if there is a lot going into your body and it would be impossible to find out what helps you.

Many people have shared gut dysfunction to be a contributing factor, and or that this is some sort of auto immune response to disruption of the endocrine system but it’s all speculation.

My only factors of contribution to you is to Breathe, remain as calm as possible and thoroughly research every action of healing whether that be a medication/supplement exercise or whatever else before taking it. As well as this make sure to document your findings from it!

Best of luck on your recovery.

Could be
There have been some users who took SSRI before finasteride.
But it doesn’t seem a main factor

The best and most recent understanding of what is occurring in PFS can be found here: https://www.pfsnetwork.org/science/differential-gene-expression-in-post-finasteride-syndrome-patients

Can you please tell me more about the relationship of the gut with pfs. Because i intend to buy a probiotic for that in the hope that it might help in some way…also somebody told me that fenugreek seed extract might not be a good thing to use becoz it has mild 5 alpha reductase inhibitory effect. What do u say about this ?